This morning I called Dr. Page’s office early to see if they were going to start me today. She said that they did get the ECHO back, and it was just fine, so they would take me as soon as I could get there. Since I had just got out of bed, I cleaned up as quick as I could, got dressed, took my pills, and ate breakfast, and we took off. We got there about 10:00. There was only one other patient there when I got there. The nurse that took me was filling in from Salina, a town about 20 minutes north of McPherson. The other nurse there said she was new – been there about 3 months. She came from 8 years in an NICU, so she is not a new nurse. Kelly accessed my port easily and got blood, but when she tried to draw my labs, it just didn’t flow freely. She finally deaccessed my port and got a bigger bore needle. That worked very well. That process took quite a while, so the whole thing took much longer than anticipated. In the future, it will take about 1 ½ hours instead of 3. After she drew the labs, while we were waiting for them to come back, she went over all the orientation to their center, over all the meds I would be getting and the side effects. Each week I go in for labs, and then I’ll have the Adriamycin every 3 weeks. At that visit, I’ll get labs, and then I get a steroid IV, and a shot in my stomach, then I’ll get the chemo. They have a new med, an antiemetic (nausea), Sustol, that they give in the fatty part of the abdomen. It is thick and lasts for about 5-6 days. They numb the spot before giving because the bore of the needle is large since that med is thick. She said that they have really good results with this med, and most don’t have to take pills afterwards. I’m all for that! They also give Emend IV before the chemo to prevent nausea. So, they cover nausea pretty well!! Then the “Red Devil” is hooked up, and it takes about 45 minutes.
She said that they prefer to called it the “Red Warrior” since that is more positive. The chemo is red. She said it would turn my urine red, and it might turn the skin of the area that has had chemo red, too. I don’t care what color it is or what they call it – all I care about is that it goes out there and KILLS EVERY CANCER CELL IN MY BODY!!
Since one of the side effects is mouth sores, I loaded my YETI cup with crushed ice and took it with me. By the time they got the chemo started, the ice was perfect – and not a drop of water in the cup. I chewed on the ice chips the whole time to constrict the blood vessels of my mouth to decrease the chemo getting to the area. We’ll see if that helps.
I've heard of split personalities, but don't have a name for this.
So far nothing has shown up on the right side of my head. Thank you Jesus!!
On the way home, I got SOOO sleepy. I don’t think it was any of the medication, because steroids pump you up. When I got home, I walked Annie for 10 mins, made a strawberry rhubarb pie, went to a church soup supper, played the keyboard for the congregation to sing about 10 Christmas carols and came home. I’m not nauseated (Praise the Lord!), and only feel just tired. I think that is just from a little bit of stress from the whole day. I didn’t feel particularly stressed, but just the newness of everything was tiring. Next time, hope it is a piece of cake!
Guy’s friend and former coworker is here for a visit from Alabama. He is an avid deer hunter (well, an avid hunter PERIOD), and he and Guy are all set to go after what they hope is Mr. Big tomorrow! Marion has had this trip planned for over a year. When turkey season came along last year, I was sick and kind of spoil his trip to get a turkey. The previous year he had been here in September (before all my surgeries started) and got two big turkeys. At that time I had baked a strawberry rhubarb pie, and, not ever having had rhubarb before, he thought he had died and gone to heaven!! J So, of course, when rhubarb was in season here this summer, I laid in a supply in the freezer, anticipating his coming at this time for deer season. So, the pie is made!
I really need to go to bed early tonight. Have a bit of a headache (side effect from the Sustol, they say).
Thanks so much for all of you that prayed for me today and pray for me each day! I simply couldn’t make it day to day without my prayer warriors and my God.
As always…….I remain in His hands……